Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 186, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2017, 6:25 PM CDT for Blaine County, Loup County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 12, 2017, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Blaine County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
661 WUUS53 KLBF 122325 SVRLBF NEC009-115-130015- /O.NEW.KLBF.SV.W.0186.170812T2325Z-170813T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 625 PM CDT SAT AUG 12 2017 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Northwestern Loup County in north central Nebraska... Northeastern Blaine County in north central Nebraska... * Until 715 PM CDT * At 625 PM CDT, a severe thunderstorm was located 10 miles southwest of Rose, or 14 miles northeast of Brewster, moving southeast at 10 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Fox Bayou and Almeria Meadow State Wildlife Management Area. This includes Highway 183 between mile markers 139 and 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4198 9935 4192 9975 4209 9980 4209 9952 TIME...MOT...LOC 2325Z 305DEG 9KT 4211 9971 HAIL...1.25IN WIND...<50MPH $$ CDC
1 follow-up statement
269
WWUS53 KLBF 122351
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
651 PM CDT SAT AUG 12 2017
NEC009-115-130015-
/O.CON.KLBF.SV.W.0186.000000T0000Z-170813T0015Z/
Loup NE-Blaine NE-
651 PM CDT SAT AUG 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN LOUP AND NORTHEASTERN BLAINE COUNTIES...
At 651 PM CDT, a severe thunderstorm was located 8 miles southwest of
Rose, or 14 miles northeast of Brewster, moving southeast at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Fox Bayou and Almeria Meadow State Wildlife Management Area.
This includes Highway 183 between mile markers 139 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4198 9935 4192 9975 4209 9974 4209 9952
TIME...MOT...LOC 2351Z 305DEG 9KT 4207 9964
HAIL...1.75IN
WIND...60MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:14 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 12, 4:14 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 414 PM CDT Sat Aug 12 2017 .UPDATE... Issued at 413 PM CDT Sat Aug 12 2017 Updated zones to add severe thunderstorm watch. && .SHORT TERM...(This evening through Sunday) Issued at 249 PM CDT Sat Aug 12 2017 The HRRR would seem to be the most rational model for the storm activity late this afternoon and tonight. A blend of the Canadian, nam and gfs was the basis for chance showers and thunderstorms Sunday. Storm activity late this afternoon and tonight could organize into 3 clusters off the Colo front range, Laramie range and Black Hills/White river valley where a warm front will be located. A blend of the HRRR and HRRR Exp models was the basis for the storm forecast tonight. The RAP model was taking an atypical storm/propagation southwest from Valentine to Imperial and was discarded for this forecast. POPs are limited to 70 percent as some models like the NAM show the infamous "Lincoln County Split" sending storms through Southwest Nebraska and North Central Nebraska north of Broken Bow. This would produce little or no rain across Lincoln and Custer Counties. Storm activity should exit the forecast area 12z-15z Sunday morning but redevelopment is possible across Wrn and Ncntl Nebraska. This is highly dependent on the tracks of the MCS's tonight. So, POPs Sunday are limited to 30 percent. SPC is placing a slight risk for severe storms across the Nebraska Panhandle for isolated storm development during the afternoon. Winds aloft at 500mb should increase to 30- 40kt late in the afternoon. Temperatures aloft are quite cold today and Sunday, less than 10C at 700mb, and when combined with 30 to 40 kt winds at 500mb and ample moisture, SPC suggested very large hail west of highway 83 late this afternoon and this evening. See the SPC day 1 outlook for additional information. South winds redevelop Sunday and this, presumably, will support highs in the lower 80s with partly cloudy skies. .LONG TERM...(Sunday night through Saturday) Issued at 249 PM CDT Sat Aug 12 2017 The long term forecast period will be characterized by near to slightly below temperatures and a chance for at least isolated thunderstorms daily. By far the best chance for organized widespread thunderstorm activity will be Tuesday evening, when a strong shortwave trough will move east across the Dakotas and Nebraska. A few severe storms will probably occur, but overall shear is rather weak. The bigger threat may be areas of locally heavy rainfall. Really little pattern chance seen this week...as west to northwest flow materializes once again in the wake of Tuesday's shortwave. The upper level high pressure and associated heat will remain well south of our region in TX and LA. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1216 PM CDT Sat Aug 12 2017 Scattered to numerous showers and thunderstorms are expected to develop late this afternoon through 12z Sunday. The HRRR was the basis for the forecast which shows storms developing around 21z across Wrn Nebraska which spread south and east tonight. The SREF was the basis for the ceiling forecast which shows MVFR/IFR cigs developing late tonight in the wake of the thunderstorm activity. Depending on the depth of the cold pool left in the wake of tonight's storm activity, MVFR cigs may still be underway 18z Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Power SHORT TERM...CDC LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Aug 12, 3:21 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 321 PM CDT Sat Aug 12 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 321 PM CDT Sat Aug 12 2017 /221 PM MDT Sat Aug 12 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong to severe thunderstorms are expected this afternoon and evening. The area of concern is generally west of a line from Springview to Rose to Broken Bow. Wind damage and very large hail, 2 inches or larger in diameter, are the primary hazards. An isolated tornado may form and this would be most likely to occur late in the afternoon or early this evening. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Sunday and Sunday night holds a risk for isolated strong to severe thunderstorms across much of the area with the best chances in the eastern Nebraska Panhandle and far southwest Nebraska. Large hail and damaging winds are the main hazards. Unsettled conditions continue Monday through Thursday with thunderstorms forecast mainly in the afternoon and night. However, the threat for strong or severe thunderstorms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 12, 5:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 SW DUNNING 41.75N 100.21W
08/12/2017 E1.00 INCH BLAINE NE PUBLIC
&&
SNIVELYLocal storm report, Aug 12, 6:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT SAT AUG 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 7 SE DUNNING 41.76N 100.01W
08/12/2017 E1.75 INCH BLAINE NE PUBLIC
&&
SNIVELYSpecial weather statement, Aug 12, 6:08 PM CDT, 17 minutes before
Special Weather Statement National Weather Service North Platte NE 608 PM CDT SAT AUG 12 2017 NEZ008-130000- Brown NE- 608 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHERRY AND WEST CENTRAL BROWN COUNTIES UNTIL 700 PM CDT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Johnstown, or 16 miles southwest of Ainsworth, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moon Lake. A severe thunderstorm watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4242 9991 4227 10006 4238 10017 4248 10018 TIME...MOT...LOC 2308Z 305DEG 8KT 4242 10013 CDC
Special weather statement, Aug 12, 6:13 PM CDT, 12 minutes before
Special Weather Statement National Weather Service North Platte NE 513 PM MDT SAT AUG 12 2017 NEZ057-058-130000- Perkins NE-Keith NE- 513 PM MDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PERKINS AND SOUTH CENTRAL KEITH COUNTIES UNTIL 600 PM MDT... At 513 PM MDT, Doppler radar was tracking a strong thunderstorm five miles south of Ogallala, moving northeast at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ogallala and Roscoe. This includes the following highways... Highway 61 between mile markers 80 and 86. Interstate 80 in Nebraska between mile markers 127 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM MDT for southwestern Nebraska. LAT...LON 4096 10164 4106 10179 4122 10160 4097 10137 TIME...MOT...LOC 2313Z 217DEG 8KT 4105 10166 Snively
Special weather statement, Aug 12, 6:17 PM CDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 617 PM CDT SAT AUG 12 2017 NEZ005-130000- Eastern Cherry NE- 617 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL 700 PM CDT... At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near Brownlee, or 28 miles north of Thedford, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brownlee, Highway 83 crossing Goose Creek and Highway 83 crossing the North Loup River. This includes Highway 83 between mile markers 163 and 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until midnight CDT for north central Nebraska. LAT...LON 4238 10067 4242 10060 4234 10023 4212 10061 TIME...MOT...LOC 2317Z 295DEG 19KT 4239 10059 CDC
Special weather statement, Aug 12, 6:18 PM CDT, 7 minutes before
Special Weather Statement National Weather Service North Platte NE 618 PM CDT SAT AUG 12 2017 NEZ007-010-130000- Holt NE-Boyd NE- 618 PM CDT SAT AUG 12 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOLT AND SOUTH CENTRAL BOYD COUNTIES UNTIL 700 PM CDT... At 618 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Atkinson, or 18 miles southwest of Spencer, moving northeast at 30 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Spencer, Bristow, Spencer Dam and Anncar. This includes the following highways... Highway 281 between mile markers 202 and 214. Highway 12 between mile markers 118 and 121. LAT...LON 4262 9895 4271 9901 4291 9865 4276 9850 TIME...MOT...LOC 2318Z 239DEG 25KT 4267 9894 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:02 PM CDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 12, 2:48 PM CDT | Special Weather Statement | LBF | Brown | 42 min |
| Aug 12, 3:17 PM CDT | Special Weather Statement | LBF | Brown | 43 min |
| Aug 12, 3:33 PM CDT | Special Weather Statement | LBF | Thomas | 42 min |
| Aug 12, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 32 min |
| Aug 12, 4:04 PM CDT | Special Weather Statement | LBF | Brown | 41 min |
| Aug 12, 4:07 PM CDT | Special Weather Statement | LBF | Cherry | 38 min |
| Aug 12, 4:16 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 44 min |
| Aug 12, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 28 min |
| Aug 12, 4:23 PM CDT | Special Weather Statement | LBF | Blaine | 52 min |
| Aug 12, 4:35 PM CDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Aug 12, 4:50 PM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| Aug 12, 4:53 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 37 min |
| Aug 12, 4:55 PM CDT | Special Weather Statement | LBF | Brown | 50 min |
| Aug 12, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 38 min |
| Aug 12, 5:30 PM CDT | Special Weather Statement | LBF | Brown | 45 min |
| Aug 12, 5:31 PM CDT | Special Weather Statement | LBF | Holt | 44 min |
| Aug 12, 5:33 PM CDT | Special Weather Statement | LBF | Cherry | 42 min |
| Aug 12, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 54 min |
| Aug 12, 5:56 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Aug 12, 6:04 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 41 min |
| Aug 12, 6:08 PM CDT | Special Weather Statement | LBF | Brown | 52 min |
| Aug 12, 6:13 PM CDT | Special Weather Statement | LBF | Keith | 47 min |
| Aug 12, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 44 min |
| Aug 12, 6:17 PM CDT | Special Weather Statement | LBF | Brown | 43 min |
| Aug 12, 6:18 PM CDT | Special Weather Statement | LBF | Boyd | 42 min |
| Aug 12, 6:34 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Aug 12, 6:40 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Aug 12, 6:42 PM CDT | Special Weather Statement | LBF | Brown | 48 min |
| Aug 12, 6:44 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 46 min |
| Aug 12, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 30 min |
| Aug 12, 6:56 PM CDT | Special Weather Statement | LBF | Deuel | 49 min |
| Aug 12, 6:58 PM CDT | Special Weather Statement | LBF | Boyd | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.